DEXTROMETHORPHAN/DECONGESTANT/ACETAMINOPHEN/ANTIHISTAMINE - ORAL
Information last revised June 2010
What does DM/DECONGEST/APAP/ANTIHIST-PO look like?
Vicks NyQuil Liquicaps 6.25 mg-30 mg-15 mg-325 mg
Children's Tylenol Cold-Cough 1 mg-15 mg-5 mg-160 mg/5 mL Oral Susp
Theraflu Cold-Cough 4 mg-60 mg-30 mg-1,000 mg Packet
Flu Formula Daytime-Nighttime 12.5 mg-5 mg-10 mg-325 mg Tab
Alka-Seltzer Plus Cold/Cough 2 mg-30 mg-10 mg-250 mg Cap
Non-Aspirin Plus Cold & Cough 1 mg-15 mg-5 mg-160 mg/5 mL Oral Susp
Comtrex Nighttime Cold & Cough 4 mg-60 mg-30 mg-1000 mg/30mL Oral Soln
Cold Head Congestion 2 mg-5 mg-10 mg-325 mg Tab
Alka-Seltzer + Night-Time Cold Cap
Night Time Cold-Flu Relief 6.25 mg-30 mg-15mg-500mg/15mL Oral Liquid
Comtrex Nighttime Cold & Cough 2 mg-5 mg-10 mg-325 mg Tab
Tylenol Cold 2 mg-30 mg-15 mg-325 mg Tab
Children's Non-Aspirin Plus 0.5 mg-7.5 mg-2.5 mg-80 mg Chewable Tab
Comtrex Day/Night Cold & Cough 2 mg-5 mg-10 mg-325 mg Tab
This combination medication is used to temporarily treat symptoms caused by the common cold, flu, allergies, or other breathing illnesses (such as sinusitis, bronchitis). Dextromethorphan is a cough suppressant that affects a certain part of the brain, reducing the urge to cough. Decongestants help relieve stuffy nose and ear congestion symptoms. Acetaminophen (APAP) is a non-aspirin pain reliever and fever reducer. Antihistamines help relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing. This medication is not usually used for ongoing coughs from smoking, asthma, or other long-term breathing problems (such as emphysema), or for coughs with a lot of mucus, unless directed by your doctor. Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely. These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
This is a summary and does NOT have all possible information about this product. This information does not assure that this product is safe, effective, or appropriate for you. This information is not individual medical advice and does not substitute for the advice of your health care professional. Always ask your health care professional for complete information about this product and your specific health needs.
The information contained in the First DataBank databases is intended to supplement the knowledge of physicians, pharmacists, and other healthcare professionals regarding drug therapy problems and patient counselling information. This information is advisory only and is not intended to replace sound clinical judgment in the delivery of healthcare services. First DataBank disclaims all warranties, whether expressed or implied, including any warranty as to the quality, accuracy, and suitability of this information for any purpose.
Copyright 2010 First DataBank, Inc.